Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 378, NWS Fort Worth, TX

August 22, 2003Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2003, 4:03 PM CDT for Eastland County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2003, 4:03 PM CDT (21:03 UTC)
Expired
Aug 22, 2003, 4:45 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:39 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 22, 2:39 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT FRI AUG 22 2003

TROPICAL MOISTURE AND HEATING RESULTED IN SCATTERED CONVECTION OVER
THE AREA...MORE WIDESPREAD IN THE SOUTHWEST THIS AFTERNOON. WITH THE
LOSS OF DAYTIME HEATING...PRECIP SHOULD DECREASE THIS EVENING AS
EASTERLY WAVE CONTINUES TO MOVE WESTWARD. ALTHOUGH BULK OF
INSTABILITY WILL MOVE WEST OF CWA...MOIST AIRMASS TO REMAIN IN
PLACE...GIVING US A SOME CHANCE OF CONVECTION EACH AFTERNOON AND
EVENING FOR SEVERAL MORE DAYS...ALTHOUGH NOT AS WIDESPREAD AS
TODAY.  TEMPERATURES WILL ONLY MODERATE SLIGHTLY...BUT STILL JUST
ABOVE NORMAL.

THE NEXT BEST CHANCE FOR RAIN COMES MID WEEK AS A COLD FRONT MOVES
INTO THE REGION.  THIS IS ENHANCED BY THE PROSPECT OF LARGE SCALE
CHANGES AS THE RIDGE OVER THE WESTERN U.S. BREAKS DOWN AND THE
WESTERLIES PUSH SOUTH. WHILE THIS DOES NOT SIGNIFY THE END OF
SUMMER...IT DOES SHOW THAT WE ARE BEGINNING TO ENTER A TIME OF
CHANGE IN THE SEASONS...AND HOPEFULLY A RETURN TO WETTER CONDITIONS.

GENERALLY SPEAKING...THE FORECAST SHOWS PERSISTENCE FOR THE NEXT
SEVERAL DAYS WITH A CHANGE TO COOLER TEMPS AND SLIGHTLY HIGHER POPS
THE LATTER PART OF THE WEEK.

OVERALL...MOS NUMBERS WERE CLOSE AND ONLY MINOR CHANGES WERE MADE IN
BOTH POPS AND TEMPS.

FCSTID =   42
DFW   75  98  75  97 /  20  20  20  20
ACT   73  96  73  96 /  60  30  30  30
PRX   73  96  74  97 /  20  20  20  20
DTO   75  98  75  98 /  20  20  20  20
TKI   75  98  76  97 /  20  20  20  20
DAL   76  98  76  97 /  20  20  20  20
TRL   75  97  75  96 /  20  20  20  20
CRS   74  96  74  96 /  40  30  30  30
TPL   73  96  73  95 /  60  30  30  30

.FWD...
TX...NONE.
Hazardous weather outlook, Aug 22, 3:00 PM CDT, 1 hour 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI AUG 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING. THE MAIN SEVERE
WEATHER THREAT WILL BE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY AFTERNOON AND
EVENING... SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 700 PM THIS
EVENING.

75

In the hours before

Local storm report, Aug 22, 2:03 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT FRI AUG 22 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    1 E HAMILTON              TX   WIND DAMAGE
08/22/03   HAMILTON                       SIGNIFICANT TREE DAMAGE
                                          AND TREES DOWN IN EASTERN
                                          PART OF CITY OF HAMILTON.
                                          REPORTED BY LAW ENFORCEMENT
Local storm report, Aug 22, 2:23 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI AUG 22 2003

..DELAYED REPORT FROM STORMS THURSDAY...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    GAINESVILLE               TX   61 MPH TSTM GUST
08/21/03   COOKE                          DOWNBURST FROM SHORTLIVED
                                          STORM

ROBBINS
Local storm report, Aug 22, 3:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI AUG 22 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    GOLDTHWAITE               TX   WND DAMAGE.. LIMBS DOWN
08/22/03   MILLS                          IN GOLDTHWAITE REPORTED BY
                                          LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:09 PM CDTSevere Thunderstorm WarningFWDLamar21 min
Aug 21, 9:31 PM CDTSevere Thunderstorm WarningFWDLamar29 min
Aug 21, 9:45 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Aug 22, 1:39 PM CDTSevere Thunderstorm WarningFWDHamilton51 min
Aug 22, 2:28 PM CDTSevere Thunderstorm WarningFWDMills47 min
Aug 22, 2:33 PM CDTSevere Thunderstorm WarningFWDCoryell42 min
Aug 22, 3:04 PM CDTSevere Thunderstorm WarningFWDHamilton56 min
Aug 22, 3:30 PM CDTSevere Thunderstorm WarningFWDErath45 min
Aug 22, 3:53 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan37 min
Aug 22, 3:56 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan34 min
Aug 22, 4:39 PM CDTSevere Thunderstorm WarningFWDHill21 min
Aug 22, 4:51 PM CDTSevere Thunderstorm WarningFWDBell39 min
Aug 22, 5:20 PM CDTSevere Thunderstorm WarningFWDCollin55 min
Aug 22, 6:04 PM CDTSevere Thunderstorm WarningFWDDallas41 min
Aug 22, 6:33 PM CDTSevere Thunderstorm WarningFWDTarrant42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.